Journal article icon

Journal article

Conflicting immune responses can prolong the length of infection in Plasmodium falciparum malaria.

Abstract:

We have recently proposed a new model for antigenic variation in Plasmodium falciparum that relies on a network of partially cross-protective immune responses to orchestrate this complex immune evasion process. In addition to exhibiting prolonged oscillations of single variants that resemble the sequential dominance of immunologically distinct antigenic types, the model implies that a higher efficacy of cross-reactive immunity actually increases the length of infection while reducing severity...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s11538-005-9041-0

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Zoology
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Zoology
Role:
Author
Journal:
Bulletin of mathematical biology
Volume:
68
Issue:
4
Pages:
821-835
Publication date:
2006-05-01
DOI:
EISSN:
1522-9602
ISSN:
0092-8240
Source identifiers:
209516
Language:
English
Keywords:
Pubs id:
pubs:209516
UUID:
uuid:1eb9f3e6-491b-4b42-ac38-b3a78662dbc2
Local pid:
pubs:209516
Deposit date:
2013-11-16

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP